Letters

Withdrawal of baclofen may cause acute confusion in elderly patients

BMJ 2001; 323 doi: https://doi.org/10.1136/bmj.323.7317.870/b (Published 13 October 2001) Cite this as: BMJ 2001;323:870
  1. F O'Rourke (fintyo@yahoo.co.uk), specialist registrar,
  2. R Steinberg, senior house officer,
  3. P Ghosh, consultant,
  4. S Khan, consultant
  1. Department of Elderly Care Medicine, Lister Hospital, Stevenage, Hertfordshire SG1 4AB

    EDITOR—Ratnayaka et al have reported neonatal convulsions after withdrawal of baclofen.1 To their piece we add our own experience of the difficulties of withdrawing baclofen at the opposite extreme of life.

    An 82 year old man with left ventricular dysfunction and gout was admitted for deteriorating renal function. On admission he was taking lisinopril and frusemide, which were reduced; naproxen, which was stopped; allopurinol; and baclofen 20 mg …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe